Ordinary differential equations/Partial differential equations
Uniqueness and Lagrangianity for solutions with lack of integrability of the continuity equation
Comptes Rendus. Mathématique, Volume 354 (2016) no. 12, pp. 1168-1173.

We deal with the uniqueness of distributional solutions to the continuity equation with a Sobolev vector field and with the property of being a Lagrangian solution, i.e. transported by a flow of the associated ordinary differential equation. We work in a framework of lack of local integrability of the solution, in which the classical DiPerna–Lions theory of uniqueness and Lagrangianity of distributional solutions does not apply due to the insufficient integrability of the commutator. We introduce a general principle to prove that a solution is Lagrangian: we rely on a disintegration along the unique flow and on a new directional Lipschitz extension lemma, used to construct a large class of test functions in the Lagrangian distributional formulation of the continuity equation.

On étudie l'unicité des solutions au sens des distributions de l'équation de continuité avec des champs de vecteurs Sobolev et la propriété d'être une solution lagrangienne, c'est-à-dire une solution transportée par le flot de l'équation différentielle ordinaire associée au champ de vecteurs. On travaille dans un cadre où les solutions considérées manquent d'intégrabilité locale et où on ne peut pas appliquer la théorie classique de DiPerna–Lions d'unicité des solutions au sens des distributions et de la propriété d'être lagrangienne, parce que l'on n'a pas assez d'intégrabilité pour le commutateur. On introduit un principe général pour démontrer la propriété d'être une solution lagrangienne : notre technique se base sur une désintégration le long du flot unique et sur un lemme d'extension lipschitzienne directionnelle, qui nous permet de construire une vaste famille de fonctions tests pour la formulation lagrangienne au sens des distributions de l'équation de continuité.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2016.10.009
Caravenna, Laura 1; Crippa, Gianluca 2

1 Dipartimento di Matematica ‘Tullio Levi-Civita’, Università di Padova, via Trieste 63, 35121 Padova, Italy
2 Departement Mathematik und Informatik, Universität Basel, Spiegelgasse 1, CH-4051 Basel, Switzerland
@article{CRMATH_2016__354_12_1168_0,
     author = {Caravenna, Laura and Crippa, Gianluca},
     title = {Uniqueness and {Lagrangianity} for solutions with lack of integrability of the continuity equation},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1168--1173},
     publisher = {Elsevier},
     volume = {354},
     number = {12},
     year = {2016},
     doi = {10.1016/j.crma.2016.10.009},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2016.10.009/}
}
TY  - JOUR
AU  - Caravenna, Laura
AU  - Crippa, Gianluca
TI  - Uniqueness and Lagrangianity for solutions with lack of integrability of the continuity equation
JO  - Comptes Rendus. Mathématique
PY  - 2016
SP  - 1168
EP  - 1173
VL  - 354
IS  - 12
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2016.10.009/
DO  - 10.1016/j.crma.2016.10.009
LA  - en
ID  - CRMATH_2016__354_12_1168_0
ER  - 
%0 Journal Article
%A Caravenna, Laura
%A Crippa, Gianluca
%T Uniqueness and Lagrangianity for solutions with lack of integrability of the continuity equation
%J Comptes Rendus. Mathématique
%D 2016
%P 1168-1173
%V 354
%N 12
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2016.10.009/
%R 10.1016/j.crma.2016.10.009
%G en
%F CRMATH_2016__354_12_1168_0
Caravenna, Laura; Crippa, Gianluca. Uniqueness and Lagrangianity for solutions with lack of integrability of the continuity equation. Comptes Rendus. Mathématique, Volume 354 (2016) no. 12, pp. 1168-1173. doi : 10.1016/j.crma.2016.10.009. http://www.numdam.org/articles/10.1016/j.crma.2016.10.009/

[1] Ambrosio, L. Transport equation and Cauchy problem for BV vector fields, Invent. Math., Volume 158 (2004) no. 2, pp. 227-260

[2] L. Caravenna, G. Crippa, work in progress.

[3] Caravenna, L.; Daneri, S. A disintegration of the Lebesgue measure on the faces of a convex function, J. Funct. Anal., Volume 258 (2010), pp. 3604-3661

[4] Crippa, G.; De Lellis, C. Estimates and regularity results for the DiPerna–Lions flow, J. Reine Angew. Math., Volume 616 (2008), pp. 15-46

[5] DiPerna, R.J.; Lions, P.-L. Ordinary differential equations, transport theory and Sobolev spaces, Invent. Math., Volume 98 (1989) no. 3, pp. 511-547

Cited by Sources: